Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Is it dangerousif Vagisil cream enters the vagina?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I was having irritation on the outer vagina. I had applied a small amount of the vagisil anti itch cream maximum strenght which is over the counter. The cream is used only for the external only. I had intercourse afterwards which I forgot about the cream. Will this be safe just in case if some of the cream have went inside? Please reply.
Posted Mon, 30 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Mitaly 1 hour later

Thanks for posting your query

Vagisil is an external anti itch cream and reduces any irritation in the genital area.
Since it is applied externally the cream would have been probably absorbed after the application so a minimum amount would have entered during intercourse if any.

It would not cause any harm as such so you can avoid it right now but be careful from now onwards.
If there is any type of vaginal irritation or pain after a day or so then consider visiting a Gynaecologist for evaluation.

Keep the vagina clean and dry.
Wear loose cotton undies.
Avoid tampoon use,bubble bath,swimming pool ,any chemical use till the vaginal itching is completely cured.

Hope this answers your query.I will be available for follow up query.
Above answer was peer-reviewed by
Follow-up: Is it dangerousif Vagisil cream enters the vagina? 2 days later
I'm not sure if the irritation is a new yeast infection. I was diagnosed with yeast infection in XXXXXXX and was already treated. This was also my first time diagnosed with yeast infection. However, 2 weeks later the irritation returned. I went to see my OB and he prescribe another cream. I used it for 5 days and it got better for a few weeks. However, since last week I started to have the same irritation again. There seem to be no discharge besides swelling and itching on and off. I called my OB this morning and the medical assistant suggested me to try monistat over the counter. If this is doesn't work then I can go back to see my OB. I had a pap smear and pelvic done in XXXXXXX and it was normal besides the yeast infection. Can this be serious? Wouldn't the first treatment had cured the infection? I did used the treatment as directed. Please advised.
Answered by Dr. Mitaly 29 minutes later

Thanks for the follow up query.

The most common cause of excessive itching in the private parts is due to a fungal infection. It is called Tinea Cruris. If proper treatment is not taken it keeps on recurring.

Sometimes application of one topical antifungal is not sufficient and a combination of two and more antifungals along with oral medications are needed until the itch disappears. It does not seem to be something serious as other tests are normal.

One has to continue application for 2 weeks after the itch disappears.

The other causes for persistence like leaving the treatment in between, treatment resistance, co-existing dermatitis, Diabetes and low immunity also need to be ruled out.

Consider visiting a Dermatologist if the infection is recurring as you might require combination medications.

Hope this helps!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor